Has anyone had a lupus flare after having the Cov... - LUPUS UK

LUPUS UK

30,087 members26,637 posts

Has anyone had a lupus flare after having the Covid vaccine?

Larks0ng profile image
28 Replies

I am due to have my vaccination (Pfizer) on Saturday and am worried in case it triggers a flare, should I follow my usual regime of taking 25mg prednisolone for 3-5 days to damp it down? (I am on hydroxychloroquine). Thank you.

28 Replies
PMRpro profile image
PMRpro

Not unless you really have to - wait and see first because the pred will reduce the effectiveness of the immune system developing immunity through the vaccine.

Larks0ng profile image
Larks0ng in reply to PMRpro

Thanks, PMRpro. That's what I suspected. Just over-thinking things a bit! Fingers crossed it won't be an issue,

Meg52 profile image
Meg52

I had my 1st Phizer vaccine on Saturday. The only effects I have had were a sore arm and a muggy headache for about one and half days. I take mycophenolate mofetil, steriods, inhalers, plus other medications. Good luck 🤗🤗

Larks0ng profile image
Larks0ng in reply to Meg52

Thank you, Meg. Very reassuring. Always helpful to hear others' experiences.

HazelW profile image
HazelW

Went for my first jab on Friday but because I had had an allergic reaction to anaesthetic on a couple of occasions in the past they advised against my having the Pfizer vaccine & booked ne in again on Monday for the Astra Zeneca. Woke up early Tuesday morning aching all over and was very sleepy all day, but by Wednesday morning was back to normal ( or as normal as I ever was 😅);

Larks0ng profile image
Larks0ng in reply to HazelW

Thank you, Hazel, that is interesting and good to know. Can't wait to get it over with now!

HazelW profile image
HazelW in reply to Larks0ng

Must admit I feel so much better - one step closer to normality !

Larks0ng profile image
Larks0ng in reply to HazelW

Oh normality! What's that! Must admit I don't even want to go out at the moment - the trip for the vaccine on Saturday is a big deal for me......!

HazelW profile image
HazelW in reply to Larks0ng

Well treat it as a day out & enjoy it ! Hope your experience is as good as mine was ! 🤞

in reply to HazelW

Hi hazelw can I ask what the reaction was ?

HazelW profile image
HazelW in reply to

I was tired & achy the next day then back to normal the following day. 1 day feeling a bit rough is a small price to pay for protection against the full blown virus !

Cathyan profile image
Cathyan

Hi Larks0ng I was similar to Meg above - a fuzzy head(ache) and sore arm about 48 hours after the Pfizer jab (which I had Saturday). The head stuff lasted about 4 hours. No change in lupus symptoms but I was suffering a few at the time anyway. Hope it all goes smoothly for you.

Larks0ng profile image
Larks0ng in reply to Cathyan

Thanks, Cathyan. This is all very encouraging. Thank you very much for your feedback. It does help allay my anxiety. Thanks for your good wishes!

Tiexx profile image
Tiexx

Hi LarksOng, I had my Pfizer jab on Monday - I’m on hydroxychloroquine too. I had a sore arm and headache/aches the next day which lasted for about 24 hours but I now feel fine. Hope all goes well for you with your jab on Saturday.

Larks0ng profile image
Larks0ng in reply to Tiexx

Oh thank you Tiexx, that's really kind of you to let me know. I'm so grateful to everyone who has replied. Has made me feel a lot more positive about it.

Poshcards profile image
Poshcards

had the Pfizer one yesterday, so far apart from fatigue all ok so far ,but I am leaving off my methotrexate injection for this week x

Larks0ng profile image
Larks0ng in reply to Poshcards

Thank you Poshcards. This is all very reassuring. Hope you continue to feel OK.

Neriah profile image
Neriah

I had the Pfizer jab six days ago. Initially, sore arm and tired, now very tired and distinctly shaky. Pain and stiffness in my left leg and knee particularly, which is not usual for me. A waiting game I guess

Larks0ng profile image
Larks0ng in reply to Neriah

Hi Neriah, thanks for your feedback. Very interesting. Hope your symptoms soon wear off. As you say, time will tell. Best wishes.

Larks0ng profile image
Larks0ng

Just an update to my post of a week ago when I said I was due to have my vaccination - I was expecting to have Pfizer but in fact had AstraZenica as that was what was available at my doc surgery. Pleased to say I had no reaction at all to speak of, maybe slight headache but that's all. Have got no date yet for 2nd dose. Happy to stay indoors especially in this weather.

Gazono-51 profile image
Gazono-51

I have had lupus since the mid 90's and have been fortunate enough to have it confined to various skin problems. Using a steroid cream has helped over the years, I am 70 next week. I had my first vaccination (Astra zenica) on Friday 12th. The only problem I have at the moment is flu effects, chills etc, and back ache. Hoping this passes soon. I hope you're vaccination went well and will follow the posts on here with interest. Best wishes to all.

Lupus008 profile image
Lupus008

Yes, I am currently having a flare after my second dose of Pfizer. I had normal side effects such as chills and body aches but this flare is different than my normal one. Lymph node is swollen and painful to touch on the left side where I receive the vaccine shot, my gums are painful, same side, and my ear feels plugged.

Mimi1900 profile image
Mimi1900 in reply to Lupus008

Has your flare resolved, did you have any reaction after the first Phuket shot?

Lupus008 profile image
Lupus008 in reply to Mimi1900

Well, somehow or another it morphed into a tooth abscess and I had to have my molar pulled out because it had cracked. They told me that's why my lymph nodes had swollen. Weird because I had just had an annual tooth exam with x-rays two weeks before my second dose. I am just now beginning to feel better. I just hope the vaccine has vaccinated me because I was on antibiotics for 15 days and heavy medication for the tooth pain for about seven days after that second dose.

Mimi1900 profile image
Mimi1900 in reply to Lupus008

I shouldn’t think antibiotics or painkillers would depress your immune response. Sorry about your tooth & thanks for responding.

NZLupus profile image
NZLupus in reply to Lupus008

I received my second Pfizer dose last week and have had a similar reaction to this. Swollen, painful lymph node on left side, with pain all down the right side of my head - sensitive scalp, ulcers, sore ear etc. Will be interesting to see how long it takes to go...

Jmiller623 profile image
Jmiller623

I had both Moderna vaccines. First one with no issue. Second one gave me 24 hrs of pure misery but normal by 48 hrs. I am experiencing overwhelming fatigue but that’s about it. Nothing that has required a burst of steroids. I am 2 weeks out from dose #2.

Mimi1900 profile image
Mimi1900

I will have my second Phizer vaccine. Fir the first few days after the first vaccine I just felt (extra) tired. Almost a week later I began having joint pains that were very bad. I called my rheumatologist and she said I could go back on low dose of prednisone, I had just finished a taper a few weeks ago. If possible I could stop if I have taken it for 5 days or less and get the second vax. She called it a mild Lupus flare and important to get next vaccine. Needless to say, I am feeling quite concerned...

You may also like...